MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that after implantation of intraocular lens (iol), a stringy foreign matter was observed.A crease/ mark left after the foreign matter was removed.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Two photos were provided.The first photo shows the eye and what appears to be a linear mark or material.The second photo shows the lens in the eye.One haptic tip is observed on the anterior optic surface.What appears to be a linear mark or material can be observed.The indicated areas are circled in orange.No determination as to the nature or origin of the material/mark can be determined from the photos.Associated products were not provided.It is unknown if qualified associated products were used.The product investigation could not identify a root cause for the reported complaint.No determination can be made without physical evaluation of the complaint sample.It is unknown if a qualified associated products were used.Per the instruction for use: company foldable intraocular lenses are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.The instruction for use also instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ophthalmic viscosurgical device (ovd) in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ophthalmic viscosurgical device (ovd), which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14987263
Report Number1119421-2022-01512
Device Sequence Number19270748
Product Code HQL
UDI-Device Identifier00380655093245
UDI-Public00380655093245
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.225
Device Lot Number15053844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown